Ablation Surgery and Migraines
avatar
joinermtina posted:
Two months after having an endometrial ablation surgery, I had to be taken to the ER. We thought I was having a stroke. It wasn't a stroke or a TIA. After three days in the hospital the Doctors told my family I had an anxiety attack. In ten months I have had 5 of these so called "anxiety" attacks that look like strokes. My attacks would last about three days and my left side of my body would become weak and limp, but some symptoms would last longer then three days, I get tired I am get weak on my left side, I stumble, I get confused, and stutter. I couldn't work or drive, and depression started to set in because I didnt know really know what was going on with me and when I did go to the doctor, I was made to feel I was faking it. I went to Emory University Hospital in Atlanta, GA. I was told it was not seizures, they believe I had migraines and they were causes the stroke like symptoms. At the same time I started to have regular migraines, which in itself was awful.
I guess my question is. Is there any other woman out there who have has the ablation surgery and developed migraines after wards?
Reply
 
avatar
allie_bf responded:
Your symptoms do sound a lot like migraine aura, especially since you also started having the headaches as well. I have had some of the same kinds of symptoms, particularly the temporary confusion, associated with my migraines. It will be interesting to see what kind of responses you get to your question. I am wondering, however, if there might not be some other correlation at work here, given that both migraines and the need for the ablation procedure itself are related to perimenopausal symptoms.
 
avatar
carpetcrawler5 responded:
I wonder if it might be hormone-related. Did they give you Estrogen afterwards? That could give you headaches. But I've heard the ablation therapy is supposed to make periods easier.
 
avatar
joinermtina replied to carpetcrawler5's response:
I wasnt given anything afterwards. I just had the surgery. As far as periods, after the healing process I haven't had one.
 
avatar
jennyok responded:
YES! You are NOT alone! I had ablation July 2013 for extremely heavy bleeding. I had migranes before but only before my period/when period started but now I'm having them 15-20x a month- randomly. No rime or reason- seeing a nuerologist who gave me topomax (medication for seizures). Started to help but then stopped working. Now I'm in horrific pain again- ice, taking ibuprofen but the meds are making me sick to my stomach. Starting acupuncture tomorrow- will let you know how it goes......done with meds....more concerned about my liver/long term health affects